Mississippi, 2014

Hail and Damaging Winds in Mississippi, August 3 to 4, 2014

August 3 to 4, 2014 · NWS JAN · 13 events in 9 counties and zones

A few weak upper disturbances crossed the region each of these days and combined with high moisture during peak heating. This combination triggered isolated strong storms which produced some hail along with some thunderstorm wind damage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A few weak upper disturbances crossed the region each of these days and combined with high moisture during peak heating. This combination triggered isolated strong storms which produced some hail along with some thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 2:24 PM CST, 36 minutes earlier.

Area forecast discussion, Aug 3, 2:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SUN AUG 3 2014

.DISCUSSION...

TODAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONGOING TODAY WITH
SIMILAR (TO A TOUCH LESS) ACTIVITY MONDAY AND TUESDAY. TEMPERATURES
WILL WARM TO NEAR NORMAL READINGS FIRST PART OF THE WEEK.

SHOWERS AND STORMS ARE ONGOING THIS AFTN ACROSS MUCH OF THE REGION
AS EXPECTED WITH SURFACE PARCEL INSTABILITY BUILDING UPWARDS OF 3000
J/KG OFF LATEST MESOANALYSIS. RADAR ANALYSIS HAS SUGGESTED SOME
STORMS CAPABLE OF PRODUCING NICKEL TO PENNY HAIL WITH SOME WEAK
MICROBURST SIGNATURES. MORE ROBUST UPDRAFTS HAVE STRUGGLED THUS FAR
BUT OUTFLOW BOUNDARY MERGERS THROUGH THE MID AND LATE AFTN COULD AID
IN ENOUGH CONVERGENCE FOR A SUSTAINED UPDRAFT FOCUS FOR A BRIEF
STRONG TO SEVERE STORM. THIS ACTIVITY WILL DIMINISH THROUGH EARLY TO
MID EVENING BUT SOME LIGHT SHOWERS COULD CONTINUE THROUGH PORTIONS OF
THE OVERNIGHT.

THESE SHOWERS COULD BE ABLE TO CONTINUE OVERNIGHT AS A SHARPER S/WV
TROUGH PIVOTS THROUGH THE REGION INTO MONDAY MORNING. STRONGER NW/N
SURFACE TO H7 FLOW WILL ACT TO TIGHTEN A MOISTURE GRADIENT NEAR THE
HWY 82 CORRIDOR MONDAY. SIMILAR CONVECTIVE NATURE OF SHOWERS/STORMS
EXPECTED TOMORROW FOR AREAS SOUTH OF THIS GRADIENT WITH LESS NEAR AND
TO THE NORTH. DRIER H7 AIR WILL CONTINUE TO INFILTRATE SOUTH TUESDAY
LIKELY KEEPING OVERALL AFTERNOON SHOWERS/STORM COVERAGE LOWER AND
FOR AREAS ALONG AND SOUTH OF I-20.

FOR FORECAST ELEMENTS...BLENDED ECMOS WITH MAVMOS TO BETTER ALIGN
WITH RAW MODEL H925/850 TEMPS AND SLIGHTLY INCREASED NORTHWARD
EXTENT OF 20% POPS NEAR MOISTURE GRADIENT GIVEN PATTERN RECOGNITION
OF THETA-E FIELDS TOMORROW AND TUESDAY. /ALLEN/

WEDNESDAY THROUGH SATURDAY

THE LONG TERM MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE
UPPER PATTERN WITH SOME SUBTLE DIFFERENCES. AS WE MOVE INTO THE
MIDDLE OF THE WORK WEEK MIDLEVEL RIDGING WILL BUILD IN FROM THE WEST.
MODEL CROSS SECTIONS SHOW MIDLEVEL DRYING COMING IN FROM THE WEST ON
TUESDAY INTO WEDNESDAY. FOR THURSDAY INTO SATURDAY PWATS WILL
INCREASE ACROSS THE REGION WITH READINGS FROM 1.7 TO 2.0+ INCHES AS
GULF MOISTURE RETURNS. THE BEST CHANCES OF RAIN WILL BE ACROSS THE
SOUTHERN AREAS FOR TUESDAY THROUGH WEDNESDAY...THEN WILL SOMEWHAT
SPREAD ACROSS THE REGION FOR THURSDAY THROUGH SATURDAY. THE ACTIVITY
WILL BE MAINLY DIURNALLY DRIVEN FOR TUESDAY. SOME SHORTWAVES WILL
CROSS THE REGION IN NORTHWEST FLOW ON LATE WEDNESDAY THROUGH
SATURDAY. THE EURO AND NAVY MODEL SHOWED SOME POSSIBLE MCS CLUSTERS
COMING NEAR THE REGION IN NORTHWEST FLOW DURING THE LATER PART OF THE
WORK WEEK INTO SATURDAY. THERE ARE SOME OTHER DIFFERENCES IN THE
MODELS WITH THURSDAY AND FRIDAY AS THE EURO WAS A LITTLE MORE
PRONOUNCE WITH THE SHORT WAVES MOVING ACROSS THE REGION.

AS FAR AS TEMPS ARE CONCERN FOR DAILY HIGHS TEMPS WILL BE GENERALLY
IN THE LOWER 90S. MEX GUIDANCE LOOKED A LITTLE WARM WITH HIGHS IN
THE MIDDLE 90S...WHILE 850 TEMPS WERE ONLY IN THE LOWER TO MIDDLE
20S. THE EURO WAS A LITTLE COOL WITH MOST HIGHS IN THE UPPER 80S. SO
WENT WITH A BLEND OF MEX AND THE COOLER EURO GUIDANCE ONCE AGAIN.
FOR LOWS WENT GENERALLY CLOSE TO GMOS GUIDANCE WITH READINGS IN THE
UPPER 60S TO LOWER 70S. THE MEX AND EURO LOOKED A LITTLE WARM...
ESPECIALLY THE EURO WITH LOWS IN THE MIDDLE 70S.

AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS
GUIDANCE POPS. THE EURO POPS WERE DRY ON TUESDAY AND WEDNESDAY...BUT
INCREASES ESP ON FRIDAY NIGHT WITH POSSIBLE MCS CLUSTER INTERACTION.
POPS ON SATURDAY DECREASED IN COVERAGE ON THE EURO./17/

&&

.AVIATION...AFTERNOON FOCUS CONTINUES TO BE ON TIMING CONVECTIVE
ACTIVITY AND WILL USE A COMBO OF VC/TEMPO WORDING TO REFLECT
WHEN/WHERE. BY EVENING...CONDITIONS LOOK TO BE QUIET WITH A TREND
TOWARD MVFR CONDITIONS AFTER 06Z...ESPECIALLY FOR SITES THAT RECEIVE
PRECIP. THERE IS ALSO SOME POTENTIAL FOR A BRIEF PERIOD OF IFR VIS
CONDITIONS AT A FEW SITES AS WELL...MAY INTRODUCE THAT BASED OFF THE
LATEST GUIDANCE FOR 18Z. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  91  69  93 /  21  25  13  17
MERIDIAN      67  90  67  92 /  23  28  15  18
VICKSBURG     67  90  68  92 /  20  21  11  16
HATTIESBURG   70  92  70  93 /  33  45  16  21
NATCHEZ       70  89  70  91 /  29  35  15  21
GREENVILLE    67  92  67  94 /  10  11   6  14
GREENWOOD     66  92  66  93 /  17  13   7  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/17/CME
Hazardous weather outlook, Aug 3, 1:33 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SUN AUG 3 2014

ARZ074-075-MSZ018-019-025>039-041945-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
233 PM CDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023>026-MSZ040>066-072>074-041945-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
233 PM CDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH
ABOUT 7 PM THIS EVENING. THE PRIMARY THREAT WILL BE FROM SMALL HAIL
AND GUSTY WINDS...LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THE
SLOWER MOVING STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 3, 1:26 PM CST, 1 hour 34 minutes before
MSZ038-031955-
WINSTON MS-
226 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER WINSTON COUNTY AT 226 PM
CDT...MOVING SOUTH AT 10 MPH.

PEOPLE IN WEST CENTRAL WINSTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3297 8915 3296 8931 3309 8928 3308 8912
TIME...MOT...LOC 1926Z 013DEG 9KT 3304 8924

10
Special weather statement, Aug 3, 1:40 PM CST, 1 hour 20 minutes before
MSZ047-032010-
WARREN MS-
240 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER OAK RIDGE AT 240 PM CDT...
MOVING SOUTH AT 10 MPH.

PEOPLE IN NORTHEASTERN WARREN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3239 9063 3245 9080 3257 9076 3253 9059
TIME...MOT...LOC 1940Z 013DEG 9KT 3250 9071

10
Special weather statement, Aug 3, 2:10 PM CST, 50 minutes before
LAZ009-016-MSZ040-041-047-032040-
WARREN MS-SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
310 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER FITLER AT 310 PM CDT...MOVING
SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN ISSAQUENA...SOUTHWESTERN SHARKEY AND NORTHWESTERN
WARREN COUNTIES...AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST
CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3257 9085 3250 9111 3276 9117 3281 9097
TIME...MOT...LOC 2010Z 343DEG 7KT 3270 9104

GRG
Special weather statement, Aug 3, 2:25 PM CST, 35 minutes before
MSZ027-028-037-032055-
ATTALA MS-MONTGOMERY MS-CARROLL MS-
325 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF POPLAR CREEK AT
325 PM CDT...MOVING WEST AT 5 MPH.

PEOPLE IN SOUTHEASTERN CARROLL...SOUTHERN MONTGOMERY AND NORTH
CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3324 8951 3326 8972 3340 8971 3338 8949
TIME...MOT...LOC 2025Z 076DEG 5KT 3334 8964

10
Special weather statement, Aug 3, 2:45 PM CST, 15 minutes before
MSZ028-029-032-032115-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
345 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER EUPORA AT 345 PM CDT...MOVING
SOUTH AT 15 MPH.

PEOPLE IN NORTHERN CHOCTAW...EXTREME EAST CENTRAL MONTGOMERY AND
CENTRAL WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3345 8909 3345 8943 3363 8946 3367 8909
TIME...MOT...LOC 2045Z 342DEG 13KT 3356 8929

10
Special weather statement, Aug 3, 2:59 PM CST, 1 minute before
MSZ030-031-032130-
LOWNDES MS-CLAY MS-
359 PM CDT SUN AUG 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT SUN AUG 3 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF COLUMBUS AT
400 PM CDT...MOVING SOUTHWEST AT 10 MPH.

PEOPLE IN EXTREME SOUTHEASTERN CLAY AND CENTRAL LOWNDES COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3355 8827 3350 8827 3342 8838 3354 8853
      3366 8838 3358 8826 3355 8826
TIME...MOT...LOC 2100Z 038DEG 10KT 3353 8837

10

The radar

The Columbus AFB radar (KGWX), 99 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

7 hail, 5 thunderstorm wind, 1 strong wind. Local standard time, as filed.

Hail, Webster

When
August 3, 3:00 PM CST
Where
Webster County, 0.58 mi E of Eupora Arpt
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
33.530, -89.310

The hail affected the Grady Community.

Hail, Webster

When
August 3, 3:10 PM CST
Where
Webster County, 2.21 mi NW of Grady
Measured
1 in hail
Reported by
State Official
Coordinates
33.540, -89.360

Thunderstorm Wind, Jefferson Davis

When
August 3, 3:25 PM CST
Where
Jefferson Davis County, 2.83 mi SSE of Bassfield
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
31.460, -89.740

Trees were blown down along South Williamsburg Road.

Hail, Montgomery

When
August 3, 3:57 PM CST
Where
Montgomery County, 2.21 mi NW of Spring Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.590, -89.630

Strong Wind, Covington

When
August 3, 4:20 PM CST
Where
Covington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Tree limbs fell onto power lines on Highway 49 north of Collins.

Hail, Covington

When
August 3, 4:25 PM CST to 4:30 PM CST
Where
Covington County, 2.83 mi SSE of Smith
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.710, -89.560

Hail between dime and quarter sized fell along Salem Church Road. Hail lasted for several minutes.

Thunderstorm Wind, Hinds

When
August 3, 6:20 PM CST
Where
Hinds County, 2.33 mi E of Brownsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.450, -90.390

Two trees were blown down and a tree house was damaged along Lancelot Lane.

Hail, Copiah

When
August 4, 1:55 PM CST
Where
Copiah County, 3 mi NNE of Gallatin
Measured
0.75 in hail
Reported by
Public
Coordinates
31.890, -90.450

Thunderstorm Wind, Rankin

When
August 4, 2:05 PM CST
Where
Rankin County, 1.17 mi E of Whites
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
32.080, -90.180

A tree was blown down along on Mountain Creek Road, damage also occurred on a play ground.

Thunderstorm Wind, Leake

When
August 4, 2:17 PM CST
Where
Leake County, 2.23 mi NE of Wiggins
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.720, -89.600

A few trees were blown down along Highway 16.

Hail, Hinds

When
August 4, 2:53 PM CST to 2:58 PM CST
Where
Hinds County, 1.88 mi WNW of Dixon
Measured
0.75 in hail
Reported by
Public
Coordinates
32.340, -90.280

The hail fell for around 5 minutes.

Thunderstorm Wind, Hinds

When
August 4, 2:55 PM CST
Where
Hinds County, 2.38 mi SSE of Champion Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.320, -90.500

A tree and a power line were down along Billy Fields Road.

Hail, Yazoo

When
August 4, 3:32 PM CST
Where
Yazoo County, 5.22 mi E of Fordyke
Measured
0.75 in hail
Reported by
Public
Coordinates
32.900, -90.040

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534950, 534951, 534952, 534953, 534955, 534954, 534956, 534957, 534958, 534959, 534960, 534961, 534962.